Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 17, 2021, 1:08 AM CDT for Caldwell County, Daviess County, Grundy County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2021, 1:08 AM CDT (06:08 UTC)
- Expired
- Jun 17, 2021, 2:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
Counties Caldwell County, MO, Daviess County, MO, Grundy County, MO
The radar
The Pleasant Hill radar (KEAX), 154 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2576 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.2
The text
As transmitted.
065
WWUS83 KEAX 170608
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
108 AM CDT Thu Jun 17 2021
MOZ005-006-014-015-022-023-170700-
Grundy MO-Mercer MO-Daviess MO-Livingston MO-Caldwell MO-Harrison MO-
108 AM CDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR DAVIESS...GRUNDY...SOUTHERN
MERCER...SOUTHERN HARRISON...NORTHEASTERN CALDWELL AND NORTHERN
LIVINGSTON COUNTIES UNTIL 200 AM CDT...
At 108 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bethany, moving southeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chillicothe, Trenton, Bethany, Hamilton, Gallatin, Princeton,
Jamesport, Breckenridge, Gilman City, Pattonsburg, Spickard, Galt,
Chula, Altamont, Laredo, Coffey, Jameson, Mooresville, Mount Moriah
and Tindall.
This includes Interstate 35 in Missouri between mile markers 70 and
94.
LAT...LON 4044 9339 3998 9336 3986 9336 3963 9399
4025 9421
TIME...MOT...LOC 0608Z 327DEG 39KT 4020 9396
$$
BTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 16, 11:11 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 16, 11:11 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1111 PM CDT Wed Jun 16 2021
.Discussion...
Issued at 249 PM CDT WED JUN 16 2021
Today:
Not a lot has changed with a mid to upper level ridge remaining
firmly in place over the southwest United States. We remain in under
the influence of stout mid level heights through the rest of the
week. With this, plus a southerly surface wind has allowed temps to
soar into the mid 90s today. And this is going to be the norm
through at least Friday. Thankfully, today we are only expecting
dewpoints in the mid 60s so things won't feel to terribly sticky
yet.
Tonight into Thursday:
Overnight attention turns to a disturbance that tracks south into
the area. Storms are expected to develop on the strengthening low
level jet around midnight across northern Iowa and Nebraska and
track south overnight. Storm activity will be declining as it tracks
south but still expect some activity in the area by early morning
Thursday. While widespread severe activity doesn't seem likely, a
few storms could be on the strong side near the Iowa border.
Diminishing storms activity will continue to drift south through the
morning hours. As far as heat goes, morning storms activity could
impact heat potential Thursday. There is still high uncertainty in
just how hot we will get on Thursday and this will be dependent on
storms and cloud cover cause from morning activity. If this lingers
into the afternoon, there is potential to see lower temperatures
than we are currently forecasting. For now, we are looking at
Thursday being the hottest day of the year so far as the ridge
shifts east. Temperatures approaching 100 degrees will be possible.
Especially across the KC Metro and northwest Missouri. Heat indices
of 100 to 105 could be possible.
Again these temps are highly dependent on how storms play out in the
morning, but for now it looks like any impacts to temperatures will
be in central MO.
Friday:
As we head into Friday, things remain hot, maybe a little hotter
than Thursday. A cold front is expected to slide into the area and
stalls out across northern Missouri. So areas that remain south of
the front will get toasty. Temperatures on Friday will be in the mid
to upper 90s again with head indices in the lower 100s again.
Northern Missouri will be a bit cooler, only reaching the lower 90s.
Showers and thunderstorms will become possible Friday evening into
the overnight as the front sweeps through a largely unstable
airmass. Strong to severe storms will be possible.
The weekend and early next week:
As we head into the weekend, the cold front makes its push through
the area and cools things off a bit. Saturday and Sunday highs will
be in the upper 80s to lower 90s. Additional chances for showers and
thunderstorms return to the forecast Sunday into Monday.
As an additional cold front moves through the area on Monday, we
will finally have some sweet relief from this mid June heat. Temps
in the low 80s are expected on Monday, and its possible that some in
the area will only reach the upper 70s on Tuesday
&&
.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1110 PM CDT WED JUN 16 2021
VFR conditions prevail for much of the forecast period. A
thunderstorm complex in IA is currently headed southward toward MO.
Confidence is fairly high that this complex is expected to weaken
and transit slightly eastward as it enters MO. Any impacts are
expected to be east of the terminals. Should this complex
accelerate or fail to shift eastward, showers and storms are
possible at the terminals requiring an AMD. At minimum, residual
cloud cover from these storms are expected to pass over the
region; however, no category change is expected.
Winds are expected to shift from SE to SW through the overnight. SW
winds become gusty during the afternoon increasing to around
15-20kts before settling down after sunset.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory from 1 PM to 7 PM CDT Thursday for KSZ025-102.
MO...Heat Advisory from 1 PM to 7 PM CDT Thursday for MOZ001>006-011-
012-020.
&&
Discussion...HB
Aviation...PeselHazardous weather outlook, Jun 16, 4:59 AM CDT, 20 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 459 AM CDT Wed Jun 16 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 459 AM CDT Wed Jun 16 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index values will be around 100 Thursday and Friday afternoon. Thunderstorms are possible Friday afternoon into Friday evening. A few storms may be strong producing gusty winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 17, 12:24 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1224 AM CDT Thu Jun 17 2021
MOZ003-005-006-014-015-170615-
Grundy MO-Mercer MO-Daviess MO-Worth MO-Harrison MO-
1224 AM CDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WORTH...NORTHEASTERN
DAVIESS...NORTHWESTERN GRUNDY...SOUTHWESTERN MERCER AND HARRISON
COUNTIES UNTIL 115 AM CDT...
At 1223 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Eagleville, or 12 miles southeast of Mount Ayr,
moving southeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bethany, Princeton, Ridgeway, Gilman City, Eagleville, Cainsville,
Spickard, Blythedale, Mount Moriah, Tindall, Brimson, Allendale,
Modena, Mill Grove and Hatfield.
This includes Interstate 35 in Missouri between mile markers 90 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pleasant Hill.
&&
LAT...LON 4028 9336 4002 9379 4055 9437 4057 9432
4058 9375
TIME...MOT...LOC 0523Z 320DEG 39KT 4055 9413
BTSpecial weather statement, Jun 17, 1:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
108 AM CDT Thu Jun 17 2021
MOZ005-006-014-015-022-023-170700-
Grundy MO-Mercer MO-Daviess MO-Livingston MO-Caldwell MO-Harrison MO-
108 AM CDT Thu Jun 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR DAVIESS...GRUNDY...SOUTHERN
MERCER...SOUTHERN HARRISON...NORTHEASTERN CALDWELL AND NORTHERN
LIVINGSTON COUNTIES UNTIL 200 AM CDT...
At 108 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bethany, moving southeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chillicothe, Trenton, Bethany, Hamilton, Gallatin, Princeton,
Jamesport, Breckenridge, Gilman City, Pattonsburg, Spickard, Galt,
Chula, Altamont, Laredo, Coffey, Jameson, Mooresville, Mount Moriah
and Tindall.
This includes Interstate 35 in Missouri between mile markers 70 and
94.
LAT...LON 4044 9339 3998 9336 3986 9336 3963 9399
4025 9421
TIME...MOT...LOC 0608Z 327DEG 39KT 4020 9396
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:24 AM CDT | Special Weather Statement | EAX | Harrison, Mercer | 51 min |
| Jun 17, 1:18 AM CDT | Special Weather Statement | EAX | Gentry, Nodaway, Worth | 42 min |
| Jun 17, 2:01 AM CDT | Special Weather Statement | EAX | Andrew, Daviess, DeKalb, Gentry, Nodaway | 44 min |
| Jun 17, 2:43 AM CDT | Special Weather Statement | EAX | Caldwell, Daviess, DeKalb | 47 min |
| Jun 17, 3:06 AM CDT | Special Weather Statement | EAX | Howard | 39 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.